MAUDE Adverse Event Report: HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY

HOLOGIC, INC BREVERA BREAST BIOPSY SYSTEM; INSTRUMENT, BIOPSY
Model Number BREV100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.
 
Event or Problem Description
It was reported that during a brevera procedure on (b)(6) 2024, the system made a noise and no samples were being obtained only saline solution was observed in the filter.There was no issue with the tubing, the patient was rescheduled for a new procedure.The system was examined by a field engineer and was unable to verify the customer complaint.A new needle was used as the previous had been discarded, the fe was able to take samples using ham and it would take a sample and verified that the images were correctly functioning.Thus, no problem could be confirm.No other information available.
 
Additional Manufacturer Narrative
An investigation was conducted: brief description: it was reported on (b)(6)2024 that the brevera system bva01374 would not take tissues samples during a procedure.The device tested fine, but when taking samples, the driver would make a normal noise but no tissue would be captured.No tissue was found in the tubing as well.The procedure was cancelled and the patient had to be rescheduled.The dispatched fse was unable to replicate the issues seen, and the system was released back to the customer.Initial evaluation: neither the brevera system, disposable needle, nor driver were returned to hologic for investigation.Investigation methods and findings: further investigation could not be performed as parts were not returned to hologic pmqa.Cause/root cause: no parts were returned to hologic pmqa for investigation.As a result, no definitive root cause could be determined.Based on the details of the complaint and the resolution, the most likely root cause is an issue with the vacuum tubing of the disposable needle used in the procedure.Additionally, the issue may potentially be linked to a malfunction or performance variability of the pump or associated pump tubing, which could have contributed to the observed behavior.However, as the field service engineer was unable to replicate the issue during evaluation, it is unlikely that the event was related to a capital equipment malfunction.Conclusion: it was reported on (b)(6) 2024 that during a procedure the brevera system was unable to retrieve tissue samples, preventing the procedure from being completed.No parts were returned to pmqa for investigation.As a result, no definitive root cause could be determined.The details of the complaint indicate that the most likely root cause of the issue is an issue with the vacuum tubing of the disposable needle being occluded, as the issue could not be replicated with other needles.This is a known issue by hologic with brevera disposable needle tubing being occluded, preventing proper suction and saline flow.This can lead to inadequate suction to retrieve samples, or a failure of saline or lidocaine to flow to the patient during the procedure.A scar was created in order to address issues with the disposable tubing.Complaint confirmed: no device history record (dhr) review: system sku: brev100 system serial number: (b)(6) system manufacture date: 06/05/2024 udi: (b)(4) the device history record for the serial number involved was reviewed and was found to have met all manufacturing requirements prior to shipment for distribution.This includes final inspection and packaging inspections.

Brand Name
BREVERA BREAST BIOPSY SYSTEM
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
daniel guevara
562 parkway
coyol free park zone b24
alajuela 20102
MDR Report Key20879984
Report Number1222780-2024-00466
Device Sequence Number15632347
Product Code KNW
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K163052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBREV100
Device Catalogue NumberBREV100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2024
Supplement Date Received by Manufacturer06/15/2026
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date06/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/05/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown